Communications in Analysis and Geometry

Volume 18 (2010)

Number 4

Surfaces with maximal constant mean curvature

Pages: 627 – 647

DOI: http://dx.doi.org/10.4310/CAG.2010.v18.n4.a1

Author

Jan Metzger (Institut für Mathematik, Universität Potsdam, Germany)

Abstract

In this note we consider asymptotically flat manifolds withnon-negative scalar curvature and an inner boundary whichis an outermost minimal surface. We show that there existsan upper bound for the mean curvature of a constant meancurvature (CMC) surface homologous to a subset of theinterior boundary components. This bound allows us to finda maximizer for the CMC of a surface homologous to theinner boundary.

With this maximizer at hand, we can construct an increasingfamily of sets with boundaries of increasing CMC. Weinterpret this family as a weak version of a CMC foliation.

Full Text (PDF format)